MAUDE Adverse Event Report: BECTON DICKINSON AND COMPANY BD BIOSCIENCES BD TRUCOUNT¿ ABSOLUTE COUNTING TUBES; COUNTER, DIFFERENTIAL CELL

BECTON DICKINSON AND COMPANY BD BIOSCIENCES BD TRUCOUNT¿ ABSOLUTE COUNTING TUBES; COUNTER, DIFFERENTIAL CELL
Catalog Number 663028
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10 - g.5.Additional pma / 510(k)#: k980858, k971205, k971110, k970326, k970742, k071143.E.1.Initial reporter facility name: (b)(6).H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd trucount¿ absolute counting tubes was unable to display all known trucount beads during ivd testing.The following information was provided by the initial reporter: "for half of samples insufficient bead number was acquired for the trucount beads lot 22103.This was observed on facscantoii and facscalibur instruments.No problem detected once another bead lot was used.".
 
Additional Manufacturer Narrative
The following fields have been updated with corrected information: g.1 - reporting office contact - fahmy razak mdr.G.1 - manufacturing site contact - fahmy razak mdr.H.6: investigation summary: based on the investigation results, the reported issue of half of the samples having insufficient bead number, was confirmed.Investigation results that were performed on the indicated failure mode were the following: the batch history record (bhr) was reviewed and the product met all the manufacturing specifications prior to release including bead count test parameters.Retain sample analysis was evaluated and results for the bead count were acceptable, meeting standard deviation and %cv criteria.The potential cause was not determined, and the issue was resolved once another bead lot was used.Conditions that might produce the reported defect are broken pellets, inadequate storage of tubes, and prolonged exposure of tubes to the environment.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD TRUCOUNT¿ ABSOLUTE COUNTING TUBES
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON DICKINSON AND COMPANY BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON DICKINSON AND COMPANY BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
fahmy razak - mdr
2350 qume drive
san jose, CA 95131
4089542435
MDR Report Key18242935
Report Number2916837-2023-00223
Device Sequence Number6644809
Product Code GKZ
UDI-Device Identifier00382906630285
UDI-Public(01)00382906630285
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K090967
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2024
Device Catalogue Number663028
Device Lot Number22103
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2023
Supplement Date Received by Manufacturer03/25/2024
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date03/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/08/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown